Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash
Mar 30, 2010

I have been taking atripla for about 3 weeks now and yesterday broke out in a very severe rash, covering my entire body...My doc took me off the meds today and told me for 2 weeks to just take a steroid, is it a good idea and how long does this rash last

Response from Dr. Young

Hello and thanks for your post.

Rash is a characteristic adverse effect of efavirenz (part of Atripla). Rarely (~2% of patients) is the rash significant enough to justify (as was yours) to discontinue the medications.

In the short term, the steroid is fine to take and might decrease the severity and duration of things. In severe cases like yours, it could take upwards of a week for things to get back to normal.

I hope this helps, and that the rash resolves quickly.

BY



Previous
Is Vicodin immune suppressing?
Next
Increased triglycerides

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement